Alert archive / Montana / Tornado Warnings in 2011

Tornado Warning 8, NWS Billings, MT

June 6, 2011Yellowstone County, Montana

NWS Billings, MT issued this tornado warning at Jun 6, 2011, 9:45 PM MDT for Yellowstone County, Montana. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 9:45 PM MDT (03:45 UTC)
Expired
Jun 6, 2011, 10:15 PM MDT
In force
30 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

County Yellowstone County, MT

The radar

The Billings radar (KBLX), 49 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 10:04 PM MDTTORNADO9 N Worden, MTLOCAL LAW ENFORCEMENT REPORTED A TORNADO 9 MILES NORTH OF WORDEN
Jun 6, 10:08 PM MDTFUNNEL CLOUD2 N Pompeys Pillar, MTTRAINED SPOTTERS REPORTED SEVERAL FUNNEL CLOUDS 2 MILES NORTH OF POMPEYS PILLAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 5:46 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 3.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WFUS55 KBYZ 070345
TORBYZ
MTC111-070415-
/O.NEW.KBYZ.TO.W.0008.110607T0345Z-110607T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
945 PM MDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL YELLOWSTONE COUNTY IN SOUTH CENTRAL MONTANA...

* UNTIL 1015 PM MDT.

* AT 940 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 8 MILES
  WEST OF WORDEN...OR 17 MILES NORTHEAST OF BILLINGS...MOVING        
  NORTHEAST AT 35 MPH. THIS TORNADO WILL REMAIN MAINLY NORTH OF      
  INTERSTATE 94. THIS TORNADO HAS A HISTORY OF PRODUCING DAMAGE 9    
  MILES SOUTHWEST OF ACTON.

* THE TORNADO WILL BE NEAR...
  WORDEN AND BALLANTINE BY 950 PM MDT...

THIS WARNING DOES NOT INCLUDE THE CITY OF BILLINGS. THIS REPLACES 
THE PREVIOUS WARNING FOR YELLOWSTONE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4628 10794 4601 10772 4590 10833 4605 10849
TIME...MOT...LOC 0342Z 245DEG 30KT 4600 10829

$$
1 follow-up statement
862 
WWUS55 KBYZ 070407
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1007 PM MDT MON JUN 6 2011

MTC111-070415-
/O.CON.KBYZ.TO.W.0008.000000T0000Z-110607T0415Z/
YELLOWSTONE MT-
1007 PM MDT MON JUN 6 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR CENTRAL
YELLOWSTONE COUNTY...

AT 1004 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 9 MILES NORTH OF WORDEN...OR 29 MILES NORTHEAST 
OF BILLINGS...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY 
OF PRODUCING DAMAGE 9 MILES SOUTHWEST OF ACTON. THIS STORM WILL 
REMAIN MAINLY NORTH OF INTERSTATE 94.

THIS WARNING DOES NOT INCLUDE THE CITY OF BILLINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4601 10772 4590 10831 4609 10838 4628 10794
TIME...MOT...LOC 0405Z 247DEG 32KT 4609 10810

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this tornado warning went out at Jun 6, 5:53 PM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 6, 5:53 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
553 PM MDT MON JUN 6 2011

.SHORT TERM...VALID FOR TUE AND WED...

UPDATE THIS EVENING TO ADD TORNADO WATCH FOR ROSEBUD COUNTY WEST
TO PARK COUNTY. MOIST AND DEEP INSTABILITY WILL REACT WITH STRONG
ASCENT MOVING IN FROM A TROUGH OF LOW PRESSURE OVER THE GREAT
BASIN. THUNDERSTORMS WILL DEVELOP DURING THE NEXT SEVERAL HOURS
WITH A FEW OF THESE PRODUCING LARGE HAIL...DAMAGING WINDS AND
TORNADOES. RICHMOND

PREVIOUS DISCUSSION...

SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED LATER THIS AFTERNOON
AND EVENING. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE ALL
THREATS...AND A FEW TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN WILL
COMPLICATE THE FLOODING POTENTIAL...ESPECIALLY OUT WEST WHERE
HEAVY CONVECTIVE SHOWERS WILL BE MOST WIDESPREAD INTO TUESDAY.

LINGERING CLEAR SKIES INDICATIVE OF CAPPING WHICH EXISTS ACROSS
OUR PLAINS...BUT A FEW CUMULUS BEGINNING TO BE OBSERVED OVER THE
MOUNTAINS. EAST FLOW IS INCREASING THE LOW LEVEL MOISTURE AS IT
TAPS INTO A VERY HIGH PRECIPITABLE WATER AIRMASS IN THE NORTHERN
PLAINS. DEW POINTS HAVE BEEN STEADILY RISING AND ARE MOSTLY IN THE
50S WITH LOWER 60S IN SPOTS. DEEP UPPER LOW LIFTING THROUGH THE
GREAT BASIN IS FIRING CONVECTION IN IDAHO. DIFFLUENCE WILL
INCREASE RAPIDLY OVER OUR WEST IN THE NEXT COUPLE HOURS...THUS
CONVECTION SHOULD BE ONLY A FEW HOURS AWAY NOW. OTHER ITEM TO NOTE
IS DRY AIR SURGING TOWARD NORTHERN WYOMING FROM THE SOUTHWEST. DEW
POINT AT BUFFALO IS 31F WHEREAS AT SHERIDAN IT IS 60F. WILL BE
INTERESTING TO MONITOR THIS DRYLINE AS IT PUSHES NORTHWARD...IT
MAY LARGELY PREVENT CONVECTION IN OUR FAR SOUTH IN THE LEE OF THE
BIG HORNS.

PEOPLE ARE URGED TO NOT BECOME COMPLACENT WITH THE CLEAR SKIES OUT
THERE NOW. CONVECTION WILL FIRE QUICKLY AND INTENSELY WHEN IT DOES
LATER THIS AFTERNOON. SEVERE WEATHER THREAT WILL ONLY INTENSIFY
THE LONGER IT HOLDS OFF...LATEST CAPE VALUES PER SPC ANALYSIS ARE
UP TO 1500-2500 J/KG AS OF 20Z...WITH A MAXIMUM BETWEEN BILLINGS
AND LIVINGSTON. FOR INSTABILITY TO BUILD TO SUCH A DEGREE IN OUR
WEST WITHOUT THE MEDDLING OF MOUNTAIN CONVECTION THIS LATE IN THE
AFTERNOON IS CERTAINLY NOTEWORTHY AND OMINOUS FOR WHAT MAY BE TO
COME. AGAIN...ALONG WITH THE USUAL HAIL AND WIND THREATS WILL BE A
TORNADO RISK. TRACK OF SURFACE LOW THROUGH SOUTHEAST MONTANA LATER
TONIGHT CERTAINLY PUTS THE CITY OF BILLINGS WITHIN THE AREA WHICH
WILL BE AT RISK FOR TORNADIC STORMS.

ALL OF THAT BEING SAID...HAVE ADDED YELLOWSTONE COUNTY TO THE
FLOOD WATCH AND HAVE SUSTAINED ALL OTHERS WHICH INCLUDE ROSEBUD
COUNTY WESTWARD. IMMEDIATE THREAT IS FLASH FLOODING WITH TODAYS
CONVECTION. ISSUES WILL THEN MANIFEST INTO THE MAINSTEM RIVERS
OVER THE NEXT COUPLE DAYS AS A RESULT OF RECENT SNOWMELT AND ANY
HELP FROM HEAVY RAIN OVER THE NEXT 12-24 HOURS. MOST WIDESPREAD
RAIN MAY IMPACT THE SHIELDS AND MUSSELSHELL RIVERS THE MOST...WITH
PCPN ON THE ORDER OF 1-2 INCHES POSSIBLE BY MIDDAY TUESDAY. HAVE
RAISED POPS IN OUR NORTHWEST PARTS FROM 12-18Z TUESDAY AS MODELS
HAVE TRENDED A BIT SLOWER AND DEEPER WITH THE UPPER LOW TOMORROW
MORNING...AS WE GET ON ITS TROWAL SIDE. HAVE RAISED POPS AND QPF
ACCORDINGLY. IF THERE IS ONE BRIGHT SIDE IT IS THAT SNOW MELT WILL
SLOW DOWN WITH THE COOLER TEMPS THE NEXT COUPLE DAYS.

GUSTY WEST WINDS WILL DEVELOP TUESDAY AS THE LOW TRACKS EAST.
GRADUAL SHIFT TO NORTHEAST WINDS WILL OCCUR BY WEDNESDAY AS COOL
SURFACE RIDGE SETTLES OVER EASTERN MONTANA AND THE DAKOTAS.
CONVECTION WILL BE ISOLATED AND NOT NEARLY AS INTENSE BOTH TUESDAY
AND WEDNESDAY WITH THE COOLER AND MUCH MORE STABLE AIRMASS IN
PLACE. TEMPS WILL FALL BACK BELOW NORMAL. NEXT PACIFIC SYSTEM WILL
BRING INCREASING CHANCES OF PCPN AGAIN BY WEDNESDAY NIGHT.

JKL

.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...

MADE JUST A FEW CHANGES TO THE EXTENDED FORECAST THIS
AFTERNOON...MAINLY ANOTHER STRONG SYSTEM WILL MOVE THROUGH THE
REGION ON THURSDAY AND THURSDAY NIGHT...BRINGING ANOTHER ROUND OF
POTENTIALLY WIDESPREAD PRECIPITATION. DID RAISE THE CHANCES OF
PRECIPITATION FOR THIS PERIOD. TEMPERATURES ALSO LOOK COOL AND
DID LOWER THEM A FEW DEGREES. TEMPS IN THE 50S CAN BE EXPECTED.
THIS SYSTEM WILL HAVE TO BE MONITORED CLOSELY AS IT COULD BRING
ANOTHER INCH OR MORE OF PRECIPITATION TO THE REGION. THIS SYSTEM
WILL EXIT THE REGION ON FRIDAY AND A BRIEF DRY PERIOD CAN BE
EXPECTED FRIDAY NIGHT. BY SATURDAY AND SUNDAY...THE REGION
RETURNS TO A SOUTHWEST FLOW WITH A GOOD CHANCE FOR THUNDERSTORMS.
TEMPERATURES WILL REBOUND BACK INTO THE 60S TO LOWER 70S BY THE
WEEKEND WHICH WILL HELP THUNDERSTORM ACTIVITY. SOLUM

&&

.AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 21Z THIS
AFTERNOON AND CONTINUE INTO TONIGHT. EXPECT THE STORMS TO
INITIALLY DEVELOP WEST OF A ROUNDUP TO BILLINGS LINE...SPREADING
EAST TO A BAKER TO BROADUS LINE BY 03Z. VERY HEAVY RAINFALL WILL
RESULT IN IFR OR LOWER CONDITIONS NEAR STORMS. LARGE HAIL IS
LIKELY WITH ANY STORMS THAT DO FORM TODAY...ALONG WITH WIND GUSTS
TO 60 MPH AND ISOLATED TORNADOES. SOLUM

&&

.PRELIMINARY POINT TEMP/POPS...

    TUE     WED     THU     FRI     SAT     SUN     MON
-----------------------------------------------------------
BIL 055/065 046/057 045/057 045/067 047/066 047/065 051/064
    84/T    34/W    67/T    54/T    33/T    33/T    33/T
LVM 049/058 041/056 041/059 041/066 043/065 043/064 045/063
    97/T    56/T    67/T    43/T    33/T    33/T    33/T
HDN 056/069 046/062 046/063 046/069 047/071 047/069 051/067
    63/T    33/W    57/T    64/T    33/T    33/T    33/T
MLS 061/069 047/060 046/060 048/065 049/069 050/068 053/066
    54/T    53/W    47/T    64/T    23/T    33/T    33/T
4BQ 060/076 047/061 045/062 047/065 048/071 048/070 051/068
    33/T    33/W    47/T    64/T    23/T    43/T    33/T
BHK 061/073 048/058 044/060 046/063 046/067 047/067 051/067
    44/T    53/W    34/T    54/T    23/T    43/T    33/T
SHR 052/069 045/060 044/062 043/064 044/067 043/067 046/065
    23/T    24/T    67/T    64/T    33/T    33/T    33/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON FOR ZONES
      28-29-42-63.
     TORNADO WATCH 435 IN EFFECT UNTIL 1 AM MDT TUESDAY FOR ZONES
      28>31-34-35-38>42-56>58-63>68.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 6, 3:07 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
307 PM MDT MON JUN 6 2011

MTZ028>042-056>058-063>068-WYZ098-099-072115-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
307 PM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST MONTANA
WILL LIKELY BE SEVERE LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL
IS THE BIGGEST THREAT FROM THESE STORMS...BUT TORNADOES AND
SEVERE WINDS ARE ALSO POSSIBLE. THOSE WORKING OR RECREATING
OUTDOORS SHOULD STAY ALERT AND BE PREPARED FOR SEVERE WEATHER.
CHECK THE LATEST FORECASTS AND WARNINGS FREQUENTLY SINCE THE
WEATHER WILL CHANGE QUICKLY.

RISES ARE EXPECTED TO CONTINUE IN RIVERS AND STREAMS THROUGH
TONIGHT DUE TO THE RECENT WARM TEMPERATURES...ESPECIALLY IN AND
NEAR MOUNTAINS. ADDITIONAL RAINFALL TONIGHT MAY ALSO CAUSE
ADDITIONAL RISES. THOSE LIVING NEAR WATER SHOULD STAY ALERT FOR
RISING WATER AND BE PREPARED TO DEAL WITH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK WITH
THUNDERSTORMS AND SHOWERS. ADDITIONAL RAINFALL MAY EXACERBATE
FLOODING AND HIGH WATER LEVELS. THOSE LIVING NEAR WATER SHOULD
STAY ALERT FOR RISING WATER AND BE PREPARED TO DEAL WITH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 6, 9:01 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
901 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND GST     2 N LAUREL              45.70N 108.77W
06/06/2011  E55 MPH          YELLOWSTONE        MT   AMATEUR RADIO

&&

MARCS
Local storm report, Jun 6, 9:11 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
911 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TORNADO          11 NNW LAUREL           45.84N 108.82W
06/06/2011                   YELLOWSTONE        MT   TRAINED SPOTTER

&&

AARONG
Local storm report, Jun 6, 9:18 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
918 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     FLASH FLOOD      E RYEGATE               46.30N 109.25W
06/06/2011                   GOLDEN VALLEY      MT   TRAINED SPOTTER

            3-8 INCHES IN HOME, FLOODED BASEMENT.

&&

MARCS
Local storm report, Jun 6, 9:30 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
930 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             12 SSW ROUNDUP          46.29N 108.64W
06/06/2011  E0.50 INCH       MUSSELSHELL        MT   TRAINED SPOTTER

0920 PM     HAIL             10 SW ROUNDUP           46.35N 108.69W
06/06/2011  E1.00 INCH       MUSSELSHELL        MT   TRAINED SPOTTER

&&

MARCS
Local storm report, Jun 6, 9:38 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
938 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             5 W ROUNDUP             46.45N 108.64W
06/06/2011  E1.00 INCH       MUSSELSHELL        MT   TRAINED SPOTTER

&&

MARCS
Local storm report, Jun 6, 9:40 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
940 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FUNNEL CLOUD     11 W ROUNDUP            46.45N 108.77W
06/06/2011                   MUSSELSHELL        MT   LAW ENFORCEMENT

&&

MARCS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:33 PM MDTSpecial Weather StatementBYZSweet Grass57 min
Jun 6, 6:50 PM MDTSevere Thunderstorm WarningBYZSweet Grass55 min
Jun 6, 6:55 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Stillwater, Sweet Grass, Wheatland65 min
Jun 6, 7:12 PM MDTSevere Thunderstorm WarningBYZStillwater, Sweet Grass33 min
Jun 6, 7:16 PM MDTSevere Thunderstorm WarningBYZStillwater, Sweet Grass59 min
Jun 6, 7:16 PM MDTSevere Thunderstorm WarningBYZStillwater, Sweet Grass21 min
Jun 6, 7:39 PM MDTTornado WarningBYZGolden Valley, Wheatland36 min
Jun 6, 7:45 PM MDTSevere Thunderstorm WarningBYZSweet Grass30 min
Jun 6, 7:46 PM MDTTornado WarningBYZStillwater29 min
Jun 6, 7:59 PM MDTSevere Thunderstorm WarningBYZGolden Valley61 min
Jun 6, 8:03 PM MDTFlash Flood WarningBYZGolden Valley, Stillwater, Sweet Grass, Wheatland3 hr
Jun 6, 8:09 PM MDTTornado WarningBYZStillwater, Yellowstone36 min
Jun 6, 8:13 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Stillwater19 min
Jun 6, 8:25 PM MDTSevere Thunderstorm WarningBYZWheatland50 min
Jun 6, 8:45 PM MDTSevere Thunderstorm WarningBYZStillwater30 min
Jun 6, 8:45 PM MDTTornado WarningBYZStillwater, Yellowstone30 min
Jun 6, 8:48 PM MDTFlash Flood WarningBYZGolden Valley, Musselshell, Stillwater, Yellowstone3 hr
Jun 6, 8:53 PM MDTTornado WarningBYZMusselshell, Yellowstone37 min
Jun 6, 9:09 PM MDTSevere Thunderstorm WarningBYZGolden Valley, Musselshell51 min
Jun 6, 9:12 PM MDTSevere Thunderstorm WarningBYZStillwater18 min
Jun 6, 9:16 PM MDTTornado WarningBYZYellowstone29 min
Jun 6, 9:54 PM MDTSevere Thunderstorm WarningBYZMusselshell, Yellowstone51 min
Jun 6, 10:15 PM MDTTornado WarningBYZYellowstone30 min
Jun 6, 10:16 PM MDTSpecial Weather StatementBYZRosebud59 min
Jun 6, 10:42 PM MDTSevere Thunderstorm WarningBYZBig Horn, Musselshell, Rosebud, Treasure, Yellowstone63 min
Jun 6, 11:42 PM MDTSevere Thunderstorm WarningBYZRosebud35 min
Jun 6, 11:50 PM MDTSpecial Weather StatementBYZSweet Grass55 min
Jun 7, 12:06 AM MDTSpecial Weather StatementBYZCuster54 min
Jun 7, 12:16 AM MDTSpecial Weather StatementBYZBig Horn29 min
Jun 7, 12:58 AM MDTSpecial Weather StatementBYZBig Horn32 min
Jun 7, 1:21 AM MDTSpecial Weather StatementBYZBig Horn24 min
Jun 7, 1:59 AM MDTSpecial Weather StatementBYZTreasure61 min
Jun 7, 2:02 AM MDTSpecial Weather StatementBYZCarter58 min
Jun 7, 3:20 AM MDTFlash Flood WarningBYZMusselshell, Rosebud, Treasure3 hr
Jun 7, 8:17 AM MDTAreal Flood WarningBYZGolden Valley, Musselshell, Wheatland7 days

Nearby

Tornado Warnings in Montana, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.